Texas, 2015

Damaging Winds in Texas, June 7, 2015

June 7, 2015 · NWS AMA · 9 events in 7 counties and zones

Severe thunderstorms with damaging winds affected portions of the Texas Panhandle during the afternoon and evening of the 7th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms with damaging winds affected portions of the Texas Panhandle during the afternoon and evening of the 7th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 7, 2:52 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 7, 2:52 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
352 PM CDT SUN JUN 7 2015

.SHORT TERM...THROUGH MONDAY.

INSTABILITY...LOW LEVEL BOUNDARIES AND PLENTY OF MOISTURE WILL ALL
LEAD TO BETTER CHANCES OF RAIN THROUGH TONIGHT. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO FILL IN ACROSS THE NORTHERN CWA LATE
THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL PUSH SOUTH
THROUGH THE PANHANDLES LATE TONIGHT INTO EARLY MONDAY MORNING.
SHOWERS AND THUNDERSTORMS MAY HOLD TOGETHER LONG ENOUGH ALONG THIS
COLD FRONT TO AFFECT THE SOUTHERN TEXAS PANHANDLE. BUT...BEST
CHANCES OF RAIN WILL BE ACROSS THE NORTH.

FOCUS FOR SHOWERS AND THUNDERSTORMS WILL SHIFT TO THE WEST FOR
MONDAY. CONVECTION OVER THE MOUNTAINS WILL LIKELY SLIDE THIS WAY
IN THE WEAK NORTHWEST FLOW ALOFT. UPSLOPE FLOW AND LOW LEVEL
MOISTURE WILL HELP FEED THE SHOWERS AND THUNDERSTORMS.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY.

MAIN FORECAST CONCERN THROUGH THE LONG TERM PORTION OF THE FORECAST
LIES WITH THUNDERSTORM CHANCES.

SOME THUNDERSTORMS WILL LIKELY LINGER INTO MONDAY EVENING AND NIGHT
AS CONVECTION SLIDES OUT OF THE HIGHER TERRAIN OF NM AND SOUTHERN CO
ABOARD A NORTHWEST FLOW ALOFT. A LOW-LEVEL UPSLOPE FLOW ACROSS THE
AREA TO THE NORTH OF A STALLING FRONT WILL PROVIDE MOISTURE AND
RESULTANT INSTABILITY TO HELP SUSTAIN SOME CONVECTION INTO THE
EVENING HOURS. HOWEVER...WILL LIKELY SEE STORMS DIMINISH IN INTENSITY
AND COVERAGE AFTER DARK AS THE BOUNDARY LAYER BEGINS TO
STABILIZE...GIVEN THE ABSENCE OF ANY APPRECIABLE LLJ SUPPORT /H85
WINDS AROUND 20 KTS/.

THUNDERSTORM CHANCES CONTINUE DURING THE TUESDAY THROUGH THURSDAY
TIMEFRAME...BUT OVERALL COVERAGE IS EXPECTED TO BE ISOLATED TO
PERHAPS SCATTERED DURING THIS MIDWEEK PERIOD DUE TO AN ABSENCE OF
STRONGER FORCING FOR ASCENT. ON TUESDAY...A WEAK MID-LEVEL SHORTWAVE
EMANATING FROM THE LOW CURRENTLY OVER THE GREAT BASIN WILL BE
PIVOTING AROUND THE UPPER RIDGE AXIS CENTERED ALONG THE
ROCKIES...WHICH MAY BE SUFFICIENT TO TRIGGER AT LEAST SOME ISOLATED
STORMS.

THE FLOW ALOFT TRANSITIONS TO MORE WEST/SOUTHWESTERLY WEDNESDAY INTO
THURSDAY DOWNSTREAM OF A SLOW-MOVING UPPER TROUGH OVER THE GREAT
BASIN AND SOUTHWEST. THUNDERSTORM COVERAGE LOOKS TO REMAIN LIMITED
DURING THIS TIME...BUT CERTAINLY CAN/T RULE OUT AT LEAST SOME
ISOLATED STORMS WITH THE POSSIBILITY OF A WEAK LEAD SHORTWAVE
EJECTING FROM THE TROUGH TO THE WEST AND A WEAK SUBTROPICAL MOISTURE
TAP.

THUNDERSTORM CHANCES INCREASE LATE THIS WEEK INTO THE WEEKEND. THE
UPPER TROUGH IS PROGGED TO SLOWLY MOVE INTO THE SOUTHERN AND CENTRAL
ROCKIES DURING THIS TIME...WITH SOUTHWESTERLY FLOW BETWEEN IT AND AN
UPPER RIDGE OVER THE SOUTHEAST CONUS BRINGING A BETTER FEED OF
SUBTROPICAL MOISTURE INTO THE AREA...WHILE A MOIST
SOUTH/SOUTHEASTERLY LOW-LEVEL FLOW PERSISTS. TEMPS ALOFT WILL BE COOL
ENOUGH FOR DIURNAL HEATING TO ACT ON THE AVAILABLE
MOISTURE/INSTABILITY TO LIKELY FOSTER DAILY ROUNDS OF CONVECTION BY
FRIDAY INTO THE WEEKEND. MODELS CONTINUE TO STRUGGLE WITH WHETHER A
COLD FRONT WILL PUSH THIS FAR SOUTH OR HANG UP TO OUR NORTH. THE
HEAVY RAIN POTENTIAL WILL INCREASE BY THIS TIME...AND SOME STRONG TO
SEVERE STORMS MAY OCCUR AS WELL.

KB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/08
Hazardous weather outlook, Jun 7, 2:24 PM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
324 PM CDT SUN JUN 7 2015

OKZ001>003-TXZ001>020-081100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
324 PM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS MUCH OF THE
PANHANDLES...WITH THE HIGHEST CHANCES ACROSS THE OKLAHOMA PANHANDLE
AND NORTHERN AND WESTERN PORTIONS OF THE TEXAS PANHANDLE. SOME OF
THESE STORMS WILL LIKELY BE SEVERE THROUGH THIS EVENING...PARTICULARLY
ACROSS NORTHERN AND WESTERN PORTIONS OF THE COMBINED PANHANDLES.
LARGE HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH WILL
BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAIN MAY ALSO OCCUR...WHICH COULD
LEAD TO LOCALIZED FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A LOW POTENTIAL FOR SEVERE STORMS WILL EXIST ON MONDAY...WITH LARGE
HAIL AND DAMAGING WINDS AGAIN THE PRIMARY CONCERNS. ISOLATED TO
PERHAPS SCATTERED STORMS WILL REMAIN POSSIBLE TUESDAY THROUGH
THURSDAY...BEFORE STORMS ARE EXPECTED TO INCREASE IN COVERAGE LATE
WEEK INTO THE WEEKEND. THE POTENTIAL FOR HEAVY RAIN WILL INCREASE
LATE THIS WEEK WHICH COULD LEAD TO SOME FLOODING OR FLASH
FLOODING...AND A FEW STRONG TO SEVERE STORMS COULD ALSO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING ACROSS
PORTIONS OF THE NORTHERN AND WESTERN PANHANDLES.

KB

In the hours before

Special weather statement, Jun 7, 3:39 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT SUN JUN 7 2015

OKZ002-072245-
TEXAS OK-
439 PM CDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TEXAS COUNTY UNTIL 545 PM
CDT...

AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF EVA...OR 16 MILES SOUTHEAST OF
ELKHART...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GUYMON...             OPTIMA...             HOUGH...
  HOOKER...             HARDESTY...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3655 10116 3667 10188 3697 10186 3700 10144
      3700 10109
TIME...MOT...LOC 2139Z 273DEG 30KT 3679 10174

LG
Special weather statement, Jun 7, 3:52 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
452 PM CDT SUN JUN 7 2015

OKZ003-072245-
BEAVER OK-
452 PM CDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR BEAVER COUNTY UNTIL 545 PM CDT...

AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF ELMWOOD...OR 9 MILES SOUTH
OF BEAVER...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BEAVER...             SLAPOUT...            MOCANE...
  KNOWLES...            GATE...               ELMWOOD...
  BALKO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3700 9999 3650 10000 3650 10075 3685 10066
      3701 10009
TIME...MOT...LOC 2152Z 270DEG 16KT 3669 10057

LG
Special weather statement, Jun 7, 4:05 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
505 PM CDT SUN JUN 7 2015

TXZ001-006-072300-
DALLAM TX-HARTLEY TX-
505 PM CDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARTLEY AND DALLAM
COUNTIES UNTIL 600 PM CDT...

AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF TEXLINE...OR 17 MILES
SOUTHEAST OF CLAYTON...MOVING EAST AT 40 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DALHART...            WARE...               TEXLINE...
  CONLEN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3650 10305 3650 10216 3615 10216 3590 10227
      3609 10305
TIME...MOT...LOC 2206Z 272DEG 36KT 3629 10293

LG
Special weather statement, Jun 7, 4:07 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
507 PM CDT SUN JUN 7 2015

OKZ002-072315-
TEXAS OK-
507 PM CDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TEXAS COUNTY UNTIL 615 PM
CDT...

AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF GUYMON...MOVING EAST AT 40
MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GUYMON...             TYRONE...             OPTIMA...
  HOOKER...             HARDESTY...           BAKER...
  ADAMS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3650 10096 3650 10106 3665 10158 3689 10154
      3700 10112 3700 10095
TIME...MOT...LOC 2208Z 278DEG 35KT 3672 10143

LG
Local storm report, Jun 7, 4:13 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             1 N GUYMON              36.70N 101.48W
06/07/2015  E0.88 INCH       TEXAS              OK   PUBLIC

            ALSO ESTIMATED 50 MPH WIND EARLIER.

&&

EVENT NUMBER AMA1500525

COCKRELL
Special weather statement, Jun 7, 4:14 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
514 PM CDT SUN JUN 7 2015

OKZ002-072300-
TEXAS OK-
514 PM CDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TEXAS COUNTY UNTIL 600 PM
CDT...

AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF GUYMON...MOVING EAST AT 35
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GUYMON...             TYRONE...             OPTIMA...
  HOOKER...             HARDESTY...           BAKER...
  ADAMS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3650 10095 3650 10162 3692 10156 3701 10115
      3700 10095
TIME...MOT...LOC 2214Z 285DEG 30KT 3670 10141

LG

The radar

The Amarillo radar (KAMA), 114 km away, was scanning. The volume nearest the first event began at 22:31 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dallam

When
June 7, 4:30 PM CST
Where
Dallam County, 3.42 mi ESE of Dalhart
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.060, -102.460

Tree limbs 10 inches in diameter were blown down.

Thunderstorm Wind, Lipscomb

When
June 7, 4:47 PM CST
Where
Lipscomb County, 4.45 mi W of Follett
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.430, -100.210

Two 5th wheel trailers were blown over on Highway 15 between Follett and Darrouzett.

Thunderstorm Wind, Ochiltree

When
June 7, 5:30 PM CST to 5:44 PM CST
Where
Ochiltree County, 6.62 mi S of Perryton
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
36.304, -100.803

Storm chasers estimated 70 mph wind gusts at the intersection of Highway 70 and Highway 83.

Thunderstorm Wind, Moore

When
June 7, 5:31 PM CST
Where
Moore County, 0.89 mi NE of Dumas
Measured
50 kt (58 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.860, -101.960

The KVII School Net at Dumas High School measured a wind gust of 58 mph.

Thunderstorm Wind, Hemphill

When
June 7, 6:35 PM CST
Where
Hemphill County, 2 mi SW of Canadian
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
35.880, -100.405

The automated weather observing station at the Canadian airport measured a wind gust of 60 mph.

Thunderstorm Wind, Gray

When
June 7, 6:35 PM CST
Where
Gray County, 5 mi NNW of Pampa
Measured
58 kt (67 mph) measured gust
Reported by
AWOS
Coordinates
35.597, -101.004

The automated weather observing station at the Pampa airport measured a wind gust of 67 mph.

Thunderstorm Wind, Hemphill

When
June 7, 6:37 PM CST
Where
Hemphill County, 6 mi E of Canadian
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
35.900, -100.273

The West Texas Mesonet site located 6 miles east of Canadian measured a wind gust of 77 mph.

Thunderstorm Wind, Gray

When
June 7, 6:50 PM CST
Where
Gray County, 1.49 mi NNE of Pampa
Measured
65 kt (75 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.550, -100.960

The roof was blown off of the Ranch House Hotel.

Thunderstorm Wind, Armstrong

When
June 7, 7:21 PM CST
Where
Armstrong County, 12.15 mi SW of Claude
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.980, -101.500

The West Texas Mesonet site located 10 miles east-northeast of Palo Duro Canyon measured a wind gust of 59 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591665, 591666, 591669, 591668, 591670, 591671, 591672, 591667, 591673.